Alert archive / Idaho / Flash Flood Warnings in 2003
Flash Flood Warning 5, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 22, 2003, 4:26 PM MDT for Owyhee County, Idaho. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 4:26 PM MDT (22:26 UTC)
- Expired
- Aug 22, 2003, 5:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Owyhee County, ID
The radar
The Boise radar (KCBX), 56 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 222233 FFWBOI IDC073-222330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 426 PM MDT FRI AUG 22 2003 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO * UNTIL 530 PM MDT * AT 419 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED HOURLY RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES NEAR MURPHY AND IN THE MOUNTAINS SOUTH OF MURPHY NEAR SILVER CITY. NORMALLY DRY GULCHES IN THE AREA WILL FILL RAPIDLY AND WATER MAY COVER ROADS IN THE AREA INCLUDING LOW SPOTS ALONG HIGHWAY 78 THROUGH OWYHEE COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4307 11683 4270 11642 4305 11627 4347 11678 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:41 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 22, 2:41 PM MDT, 1 hour 45 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
241 PM MDT FRI AUG 22 2003
SPC ISSUED SEVERE THUNDERSTORM WATCH WW 882 FOR SRN-MOST CWA TIL
8 PM MDT TONIGHT...AIR MASS BECOMING VERY UNSTABLE THIS AFTERNOON TO
OUR SOUTH WITH GOES LI BELOW -5 NEAR NV BORDER. BOI MAX TEMP IN MID
80S PRODUCES CAPE NEAR 3000 J/KG BASED ON SPECIAL MIDDAY BOI RAOB.
SURFACE DEW POINTS ABOVE 60 DEGS OCCURRED TODAY OVER MOST SWRN ID
VALLEYS...EXTREMELY HIGH VALUES FOR INTERMOUNTAIN WEST. FURTHER
SOUTH...AREA OF THUNDERSTORMS ALONG NV/UT BORDER WAS NEAR COLD POOL
AT 500 MB AND NEARBY JET MAX...THESE MOVING NNE AND SHOULD PASS JUST
EAST OF IDAHO ZONES THIS EVENING. MEANWHILE...LAST NIGHT/S COASTAL
UPPER LOW OFF CALIF OPENED INTO TROUGH AND MOVED NEWD INTO NRN CALIF
THIS MORNING...HEADED FOR ERN OREGON THIS EVENING AND NCENTRAL IDAHO
LATER TONIGHT. WITH PRECIPITABLE WATER EXCEEDING 1.25 INCHES...
FLASH FLOOD WATCH WILL CONTINUE UNTIL 10 PM MDT TONIGHT IN OUR NWRN
AND NRN ZONES NEAREST TO EXPECTED TRACK OF THAT LOW/TROUGH. SPECIAL
CONCERN IS FOR FLASH FLOODING ON BURNED AREAS.
WET WX EXITS NEWD OUT OF CWA EARLY SATURDAY MORNING. PARTIAL
CLEARING FROM THE SOUTH SHOULD ALLOW MORNING TEMPS TO DROP BELOW
THOSE OF THIS MORNING. CLEARING WILL BE INCOMPLETE HOWEVER WITH
WEAK RIPPLES CONTINUING TO MOVE THROUGH CWA IN SLIGHTLY CYCLONIC
SWLY UPPER FLOW. SMALL POPS WILL CONTINUE IN NRN ZONES. SLIGHTLY
WARMER SUNDAY AS H5 HEIGHTS RISE...THEN FEW DEGS COOLER MONDAY AS
WEAK SHORRT WAVE TROUGH COMES IN FROM N PACIFIC...THEN WARMER AGAIN
TUE AND WED. NO MAJOR RAIN EVENTS AFTER TONIGHT.
.BOI...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT TONIGHT SRN OWYHEE
AND SRN TWIN FALLS COUNTIES.
FLASH FLOOD WATCH OREGON ZONES 61-63 AND IDAHO ZONES 11-13
THROUGH 10PM MDT TONIGHT.
L COLIN/V MILLSHazardous weather outlook, Aug 22, 6:00 AM MDT, 10 hours 26 minutes before
IDZ011>016-028>030-ORZ061>064-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 6 AM MDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS POSSIBLE FROM MID MORNING THROUGH LATE EVENING. LOCAL HEAVY RAIN...LEADING TO FLASH FLOODING. DAMAGING WINDS AND LARGE HAIL ALSO POSSIBLE WITH THESE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS OF ADAMS... BAKER...BOISE...CAMAS...ELMORE...GEM...HARNEY...MALHEUR... VALLEY AND WASHINGTON COUNTIES...UNTIL 1000 PM MDT THIS EVENING. FLOODING OF SMALL STREAMS...CREEKS...AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. SEE THE LATEST FLASH FLOOD WATCH...BOIFFABOI OR WGUS65 KBOI...FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:22 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 53 min |
| Aug 22, 4:16 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 59 min |
| Aug 22, 5:10 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Elmore, Owyhee | 65 min |
| Aug 22, 5:30 PM MDT | Flash Flood Warning | BOI | Boise, Elmore | 90 min |
Nearby
Flash Flood Warnings in Idaho, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.